Connecticut, 2008Damaging Wind in Connecticut, June 14, 2008
June 14, 2008 · NWS BOX · 1 event in 1 county or zone
A cold front moved across southern New England. Despite weak instability and shear, a few isolated thunderstorms developed, resulting in minor wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across southern New England. Despite weak instability and shear, a few isolated thunderstorms developed, resulting in minor wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 14, 3:16 PM EST, 4 minutes earlier.
Area forecast discussion, Jun 14, 3:16 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT SAT JUN 14 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION LATE TONIGHT AND SUN AS LOW
PRESSURE DEVELOPS OFF THE COAST. THE LOW WILL MOVE OFFSHORE SUN
NIGHT...THEN ANOTHER COLD FRONT AND AREA OF LOW PRESSURE WILL MOVE
INTO THE REGION MON NIGHT INTO TUE. A COOL AND UNSETTLED WEATHER
PATTERN WILL FOLLOW FOR THE REST OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LINE OF SHOWERS ASSOCIATED WITH WEAK WARM FRONT HAS DEVELOPED FROM
S OF KASH THROUGH EASTERN FRANKLIN AND HAMPSHIRE COUNTIES. A COUPLE
OF OTHER SHOWERS HAVE ALSO DEVELOPED S OF THE LINE. APPEARS THAT
THESE SHOWERS ARE HEAVY RAINERS...AS MOST OF THE HIGHER REFLECTIVITY
VALUES ARE BELOW THE FREEZING LEVEL. ALSO...WITH LIGHT STEERING
WINDS ALOFT...EXPECT ANY PRECIP TO DUMP IN A FEW SPOTS. SO...EXPECT
SOME BRIEF HEAVY RAINS THROUGH EARLY AFTERNOON PRIOR TO ARRIVAL OF
PRECIP FROM CENTRAL AND WESTERN NEW YORK DURING THE REMAINDER OF THE
AFTERNOON. WILL NEED TO BE MINDFUL OF LOCALIZED FLOODING IF ANY OF
THESE SHOWERS SITS OVER AN AREA TOO LONG.
TEMPS ARE RUNNING A BIT COOLER THAN FORECAST ESPECIALLY OVER WESTERN
AREAS WHERE THERE ARE MORE CLOUDS. DEWPOINTS HAVE BEEN INCREASING TO
THE LOWER 60S ON THE SOUTH COAST...WHICH WAS EXPECTED...BUT
REMAINING IN THE MID-UPPER 50S FROM ABOUT THE MASS PIKE NORTHWARD.
AS WARM FRONT WORKS THROUGH...SHOULD SEE DEWPOINTS INCREASE ACROSS
NORTHERN AREAS AS WELL.
HAVE ALREADY UPDATED ZONES AND GRIDS ALONG WITH AFM AND PFM TO
REFLECT THE DEVELOPING SHOWERS AND TEMP/DP UPDATES FOR THE NEXT FEW
HOURS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
AS WEAK WAVE OF LOW PRES DEVELOPS ON THE FRONT LOW LEVEL FLOW
BECOMES SOUTHEAST...WHICH WILL PROMOTE COOL/STABLE MARINE LAYER TO
ADVECT INLAND. THIS WILL LIMIT INSTABILITY ACROSS RI AND EASTERN MA.
FARTHER WEST...GREATER LIFT AND INSTABILITY OCCURS OVER WESTERN
PORTIONS OF CT/MA AND SW. THUS...BULK OF SHOWER AND ACTIVITY SHOULD
OCCUR OVER WESTERN PORTIONS WITH CONVECTION WEAKENING AS IT MOVES
EASTWARD.
SUNDAY...
WEAK SHORT WAVE TROF AND ASSOCIATED COLD FRONT MOVE OFFSHORE
YIELDING ANTICYCLONIC FLOW IN THE MID LEVELS. THIS SHOULD BRING AN
END TO ANY LINGERING SHOWERS BY MIDDAY. THE MORE DIFFICULT QUESTION
WILL BE HOW LONG WILL CLOUDS LINGER. WEAK LOW PRES ALONG THE
DEPARTING FRONT APPEARS TO YIELD WEAK ONSHORE FLOW ACROSS THE
REGION...WHICH WILL LIKELY KEEP LOW CLOUDS ACROSS RI AND EASTERN MA
FOR SOME TIME. BUT GIVEN THE MID LEVEL ANTICYCLONIC FLOW COMBINED
WITH HIGH JUNE SUN ANGLE...LOW LEVEL MOISTURE MAY LIFT INTO A
SCT-BKN STRATO-CU DECK. SO BREAKS OF SUNSHINE ARE POSSIBLE AS THE
AFTERNOON PROGRESSES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SOME LINGERING SHOWERS ASSOCD WITH COASTAL LOW SE OF ACK ARE
POSSIBLE ACROSS E MA SUN EVENING AND HAVE CHC POPS IN THIS REGION.
AS STORM PULLS AWAY ANY SHOWERS WILL END BUT EXPECT MOCLDY SKIES FOR
MOST OF THE NIGHT.
UPPER LEVEL VORTEX WILL DIG INTO THE NORTHERN GT LAKES DURING MON
WITH ASSOCD COLD FRONT REACHING CENTRAL NY BY LATE MON OR MON
EVENING. SOME INSTABILITY FCST TO DEVELOP MON AFTN...ESPECIALLY
AWAY FROM THE COAST WHICH SHOULD ALLOW FOR SCT AFTERNOON
SHOWERS/TSMS IN THE INTERIOR. CONFIDENCE IN SVR WX IS LOW AS BEST
INSTABILITY APPEARS TO BE OVER MID ATLC REGION WHILE STRONGEST 0-6KM
BULK SHEAR IS WELL TO THE WEST.
FRONT EXPECTED TO MOVE ACROSS THE REGION MON NGT AND SLOW DOWN AS
WAVE DEVELOPS ON THE FRONT. THIS WAVE WILL ENHANCE LOW LEVEL
CONVERGENCE AND COMBINED WITH ABUNDANT MOISTURE SHOULD RESULT IN
SHOWERS AND A FEW TSMTS SOMETIME MON NGT AND POSSIBLY LINGERING INTO
TUE DEPENDING ON TIMING. THERE ARE DIFFERENCES WITH THE SPEED OF
THE FRONT AND HOW FAST THE FRONT CLEARS THE AREA ON TUE SO
CONFIDENCE ON TIMING OF THE SHOWERS IS LOW. WE HAVE LIKELY POPS
MON NGT FOR MOST OF THE REGION AND KEPT CHC POPS FOR TUE AS WE FAVOR
SLOWER TIMING.
UPPER LEVEL VORTEX EXPECTED TO MOVE INTO NEW ENG AND SE CANADA
WED/THU WHICH WILL RESULT IN COOL AND UNSETTLED PATTERN WITH LOTS OF
CLOUDS AND A FEW SHOWERS FROM TIME TO TIME. MAX TEMPS PROBABLY WILL
ONLY REACH MID 60S HIR TERRAIN TO LOWER 70S ELSEWHERE ACROSS THE
REGION WED/THU.
MODEL CONSENSUS SUGGESTS THE VORTEX WILL GRADUALLY LIFT NORTHWARD
FRI/SAT WHICH SHOULD RESULT IN IMPROVING CONDITIONS AND MILDER TEMPS
APPROACHING SEASONABLE NORMS. ECMWF MORE EMPHATIC ABOUT THIS THAN
GFS SO CONFIDENCE NOT HIGH. EITHER WAY...WE WILL STILL BE UNDER
CYCLONIC FLOW FRI SO CANT RULE OUT A FEW DIURNAL SHOWERS FRI.
BETTER CHC OF DRY AND SEASONABLE SAT.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
TODAY...
MAINLY VFR WITH SCT-BKN CU DEVELOPING ESPECIALLY IN THE INTERIOR.
SCT SHOWERS/TSTMS MAY MOVE INTO THE CT VALLEY LATE IN THE DAY WITH
CONDITIONS POSSIBLY LOWERING TO MVFR AT BDL/BAF.
TONIGHT...
VFR/MVFR IN SCT SHOWERS/TSTMS BAF/BDL WITH MVFR/IFR PVD/BOS/HYA/ACK
IN LOW CLOUDS AND FOG.
SUNDAY...
VFR EXCEPT IFR IN LOW CLOUDS AND FOG ACROSS BOS/PVD/HYA AND ACK.
ALTHOUGH IFR CONDITIONS SHOULD LIFT TO MVFR DURING THE AFTERNOON.
OUTLOOK...SUNDAY NIGHT THOUGH THURSDAY...
PATCHY MVFR FOG POSSIBLE SUNDAY EVENING ALONG WITH A FEW SHOWERS E
MA...OTHERWISE MAINLY VFR.
MON/MON NGT...COLD FRONT WILL APPROACH FROM THE WEST WITH INCREASING
CHC OF MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON
INTERIOR AND ALL TERMINALS MON NGT.
TUE...LINGERING MVFR CONDITIONS POSSIBLE...ESPECIALLY EASTERN
TERMINALS AS FRONT WILL BE SLOW TO CLEAR THE AREA.
WED/THU...MAINLY VFR...BUT ARAS OF MVFR POSSIBLE IN SCT SHOWERS
UNDER UPPER LOW.
&&
.MARINE...
TODAY...
ANOTHER DAY OF FINE BOATING WEATHER WITH LIGHT WEST WINDS BECOMING
SOUTHEAST BY MIDDAY. SEAS 1-3 FT ACROSS THE OCEAN WATERS WITH NEAR
FLAT CONDITIONS NEAR SHORE.
TONIGHT...
SCATTERED SHOWERS WITH ISOLATED TSTMS POSSIBLE. LIGHT WINDS AND
FAIRLY FLAT SEAS CONTINUE. VSBY MAY LOWER 1-3 NM IN AREAS OF FOG.
SUNDAY...
WEAK COLD FRONT MOVES OFFSHORE. HOWEVER...SCATTERED SHOWERS AND FOG
MAY LINGER THROUGH THE MORNING ACROSS THE EASTERN MA WATERS. WINDS
REMAIN LIGHT BEHIND THE FRONT. FAIRLY FLAT SEAS CONTINUE.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
A FEW NE WIND GUSTS TO 20-25 KTS POSSIBLE FOR A BRIEF TIME SUN
EVENING ASSOCD WITH COASTAL LOW...THEN DIMINISHING WINDS BECOMING
SOUTHERLY 15 KTS OR LESS MON.
SMALL CRAFT WINDS POSSIBLE LATE MON NGT AND TUE MORNING JUST AHEAD
OF THE COLD FRONT. A FEW G25 KTS POSSIBLE. WE UNDERCUT WNAWAVE
GUIDANCE WITH SW FLOW...BUT SEAS STILL SHOULD BUILD TO 5 FT OVER
OUTER WATERS LATE MON NGT AND TUE.
WED/THU...GENERALLY SW WINDS 15 KTS OR LESS WITH A FEW G20 KTS
POSSIBLE WED. SEAS GENERALLY 2-4 FT ON OUTER WATERS WITH A PERIOD
OF 5 FT SEAS POSSIBLE LATE WED/WED NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR CTZ002.
MA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MAZ002-008-
009.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...KJC
NEAR TERM...EVT /NOT UPDATED/
SHORT TERM...EVT /NOT UPDATED/
LONG TERM...KJC
AVIATION...KJC/EVT
MARINE...KJC/EVTHazardous weather outlook, Jun 14, 3:11 AM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT SAT JUN 14 2008
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-150815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
411 AM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...MAINLY ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE. THERE IS A LOW PROBABILITY OF AN ISOLATED SEVERE STORM OR
TWO. THE MAIN THREAT WOULD BE STRONG WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A ROUND OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO
TUESDAY. THERE IS THE POTENTIAL FOR SOME SEVERE WEATHER OVER THIS
TIME BUT THIS WILL DEPEND ON TIMING AND THE LEVEL OF INSTABILITY WHICH
REMAINS UNCERTAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-254-255-150815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
411 AM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A COUPLE OF THUNDERSTORMS MAY OCCUR OVER THE WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF A FEW THUNDERSTORMS SUNDAY MORNING. THERE IS
ANOTHER CHANCE OF A ROUND OF THUNDERSTORMS MONDAY INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 11:58 AM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1258 PM EDT SAT JUN 14 2008
MAZ002-003-008>011-141745-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1258 PM EDT SAT JUN 14 2008
AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 35 MPH ALONG A LINE EXTENDING FROM NEAR HAWLEY...
CUMMINGTON...WORTHINGTON...CHESTER AND BLANDFORD...MOVING EAST AT
14 MPH.
THUNDERSTORMS WILL BE NEAR...
WILLIAMSBURG AND MONTGOMERY BY 110 PM EDT...
WHATELY AND WESTFIELD BY 120 PM EDT...
MONTAGUE AND SUNDERLAND BY 130 PM EDT...
AND MONTAGUE AND HOLYOKE BY 140 PM EDT.
THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS.
EVT
Special weather statement, Jun 14, 12:50 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT SAT JUN 14 2008
CTZ002-003-MAZ002-003-008>011-141845-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
150 PM EDT SAT JUN 14 2008
AT 150 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS IN THE SLOPES OF THE BERKSHIRES...
MAINLY IN BERSKSHIRE...SOUTHERN FRANKLIN...HAMPSHIRE...AND WESTERN
HAMPDEN COUNTIES. WHILE INDIVIDUAL STORMS WERE MOVING TO THE EAST
AND SOUTHEAST AT 15 MPH...ADDITIONAL STORMS CONTINUED TO REGENERATE
AND MOVE INTO THESE SAME AREAS. THUS...LOCALIZED PONDING OF WATER
ON ROADWAYS WILL BE OCCURRING.
HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND EVEN SOME
SMALL HAIL WILL OCCUR WITH THESE STORMS THROUGH THE AFTERNOON HOURS.
STAY TUNED TO LATER STATEMENTS OR POSSIBLE ISSUANCES OF FLOOD
WATCHES WARNINGS OR ADVISORIES.
FIELD
Special weather statement, Jun 14, 12:51 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT SAT JUN 14 2008
CTZ002-003-MAZ002-003-008>011-141845-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
150 PM EDT SAT JUN 14 2008
AT 150 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS IN THE SLOPES OF THE BERKSHIRES...
MAINLY IN BERKSHIRE...SOUTHERN FRANKLIN...HAMPSHIRE...AND WESTERN
HAMPDEN COUNTIES. WHILE INDIVIDUAL STORMS WERE MOVING TO THE EAST
AND SOUTHEAST AT 15 MPH...ADDITIONAL STORMS CONTINUED TO REGENERATE
AND MOVE INTO THESE SAME AREAS. THUS...LOCALIZED PONDING OF WATER
ON ROADWAYS WILL BE OCCURRING.
HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND EVEN SOME
SMALL HAIL WILL OCCUR WITH THESE STORMS THROUGH THE AFTERNOON HOURS.
STAY TUNED TO LATER STATEMENTS OR POSSIBLE ISSUANCES OF FLOOD
WATCHES WARNINGS OR ADVISORIES.
FIELD
Special weather statement, Jun 14, 1:45 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT SAT JUN 14 2008
CTZ002-141945-
HARTFORD CT-
245 PM EDT SAT JUN 14 2008
AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
VERY STRONG THUNDERSTORM WITH HAIL...TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING...AND GUSTY WINDS... JUST NORTH OF TORRINGTON...MOVING
EAST AT 11 MPH.
IF THE STORM CONTINUES ON ITS PRESENT COURSE...IT WILL BE NEAR
CANTON BY 330 PM EDT.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS. ANYONE OUTDOORS SHOULD SEEK SHELTER INDOORS AT THIS TIME
DUE TO THE FREQUENT LIGHTNING STRIKES WITH THIS STORM.
FIELD
Special weather statement, Jun 14, 2:18 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SAT JUN 14 2008
CTZ002>004-142000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
318 PM EDT SAT JUN 14 2008
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL OVER BOLTON...OR ABOUT 3 MILES
SOUTHEAST OF VERNON...MOVING EAST AT 10 MPH. FREQUENT LIGHTNING AND
HEAVY DOWNPOURS WILL ALSO ACCOMPANY THIS STORM.
THE THUNDERSTORM WILL BE NEAR...ANDOVER BY 340 PM EDT...COVENTRY AND
COLUMBIA BY 400 PM EDT.
FIELD
Thunderstorm Wind, Tolland
- When
- June 14, 3:20 PM EST
- Where
- Tolland County, Coventry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.780, -72.300
Numerous power lines were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Pennsylvania, June 14, 20081 death · 3 injured · $301,000 · 52 kt wind · 9 events
- Tornadoes and Hail in North Dakota, June 14, 2008$4.8 million · EF0 · 41 events
- Tornadoes and Hail in Minnesota, June 14, 2008$3.2 million · EF1 · 25 events
- Flash Flood in Iowa, June 14, 20081 death · 1 event
- Rip Current in Texas, June 14, 20081 death · 1 event
- Flash Flood in Iowa, June 14, 2008$7.0 million · 1 event
- Flash Flooding in Vermont, June 14 to 15, 2008$2.8 million · 2 events
- Hail and Damaging Winds in Iowa, June 14, 2008$179,000 · 1 in hail · 22 events
- Damaging Wind in Oklahoma, June 14, 2008$480,000 · 65 kt wind · 1 event
- Tornado and Hail in Iowa, June 14 to 15, 2008$190,000 · EF0 · 19 events
- Flash Flood in Illinois, June 14, 2008$250,000 · 1 event
- Hail and Damaging Winds in Virginia, June 14, 2008$64,000 · 50 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113793.